Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 3, 2021, 10:50 AM EDT for Wakulla County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 10:50 AM EDT (14:50 UTC)
- Expired
- Oct 3, 2021, 11:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WWUS82 KTAE 031450
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1050 AM EDT Sun Oct 3 2021
FLZ015-026-027-115-127-031530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1050 AM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 1130 AM EDT...
At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Carrabelle, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Morgan Place, Mcintyre, Yent Place, Lanark Village,
Sanborn, Curtis Mill and Carrabelle Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2980 8475 3012 8481 3009 8453 3005 8452
3001 8455 3000 8454 3001 8453 3000 8452
2998 8452 2992 8451
TIME...MOT...LOC 1448Z 088DEG 5KT 2998 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
01-GONZALEZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 9:50 AM EDT, 1 hour earlier.
Area forecast discussion, Oct 3, 9:50 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
950 AM EDT Sun Oct 3 2021
.UPDATE...
Previous forecast appears to be on track. Showers and
thunderstorms will continue to develop across the coastal waters
and move onshore the Panhandle this morning. Convection should
spread inland through the day, although highest coverage should
remain just west of our area.
&&
.PREV DISCUSSION [607 AM EDT]...
.NEAR TERM [Through Tonight]...
The picture from space this morning shows an area of low pressure
near the IA, MO, and IL border. This system is interacting with a
moisture plume just to our west which has kicked off widespread rain
across AL, while high pressure has kept much of our CWA dry. As the
trough continues to move east today, precipitation chances will
gradually spread across the region. The FL Panhandle and SE AL will
have the best chances for activity; however, stray showers and
storms will be possible for SW GA. Precip chances decrease for the
overnight hours, though the western most portions of SE AL and the
FL Panhandle could remain wet at times.
.SHORT TERM [Monday Through Tuesday]...
As the mid-level flow amplifies on Monday we'll see the greatest
precip potential (PoPs >70%) across the NW half of the CWA (on a
diagonal split for areas west of Albany, GA to Mexico Beach, FL).
Moisture advection will be on the rise as PWAT increases to above
1.70 inches. Precipitation will be primarily diurnally driven as the
region is located ahead of the frontal feature. Thus, afternoon
showers and/or storms should be expected along the aforementioned
areas with a winding down after sunset. On Tuesday, as the main
trough makes its way northeastward, it leaves behind a pocket of PV,
which turns into a cutoff low. This cutoff low will remain in place
around the LA/MS border, placing the region in an unsettled wet
pattern. Expect daytime highs generally in the low to mid 80s with
overnight lows generally in the upper 60s.
.LONG TERM [Tuesday Night Through Sunday]...
The influence of the cutoff low continues across the rest of the
CWA through the rest of the week as it remains quasi-stationary
over AR/LA/MS. As this cutoff low stalls it'll weaken and
eventually dissipate OR be reabsorbed by the main flow late
Thursday as it slowly moves northward. With modest upper-level
support and an abundance of moisture in place, areas along and
west of the aforementioned corridor from Albany, GA to Mexico
Beach, FL are currently within a marginal risk for excessive
rainfall from the WPC from Monday morning through Wednesday morning.
Current guidance has the aforementioned areas receiving up to three
inches of precip from this feature with a steady decrease towards
the eastern end of the CWA. It should be noted that precip amounts
have been trending upward and isolated higher amounts are possible
within thunderstorms. Expect daytime highs generally in the low to
mid 80s, with overnight lows initially around 70 degrees, cooling
down into the mid 60s by Sunday morning.
.AVIATION...
[Through 12Z Monday]
Dry and VFR conditions will prevail through the early morning hours.
Rain is knocking on the western Panhandle and gradually spread
eastward. Think most areas will still have VFR conditions when the
precip occurs, but heavier showers or thunderstorms could lead to
lower ceilings and visibilities.
.MARINE...
Light to moderate southeast flow will set up through much of the
week with high pressure to the east. Showers and thunderstorms will
increase in coverage also as a low pressure system slowly moves into
the southeast states. The front will remain to the west through
Thursday with unsettled weather persisting towards next weekend.
.FIRE WEATHER...
No fire weather concerns are expected as wet weather is forecast for
the next couple of days. Low dispersions will be possible due to
light transport winds.
.HYDROLOGY...
Rainfall amounts have continued to trend upward over the past 24
hours. Areas along and west of Albany to Mexico Beach through Friday
could receive 2-3 inches with locally higher amounts. Amounts
generally decrease rather quickly east of this line. Even though the
amounts are a little higher, soils are dry and rivers are below
flood stage across that area so not expecting flooding concerns at
this point.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 69 86 70 84 / 40 20 50 40 60
Panama City 84 71 84 70 82 / 60 30 60 70 80
Dothan 84 68 83 67 78 / 50 30 80 70 80
Albany 87 69 86 69 82 / 30 30 60 50 70
Valdosta 87 68 87 69 85 / 20 20 30 30 50
Cross City 88 69 88 69 88 / 20 20 20 20 30
Apalachicola 83 72 83 72 82 / 50 20 40 50 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal
Franklin.
High Rip Current Risk through late tonight for South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Merrifield
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...SchollIn the hours before
Special weather statement, Oct 3, 10:50 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1050 AM EDT Sun Oct 3 2021
FLZ015-026-027-115-127-031530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1050 AM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 1130 AM EDT...
At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Carrabelle, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Morgan Place, Mcintyre, Yent Place, Lanark Village,
Sanborn, Curtis Mill and Carrabelle Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2980 8475 3012 8481 3009 8453 3005 8452
3001 8455 3000 8454 3001 8453 3000 8452
2998 8452 2992 8451
TIME...MOT...LOC 1448Z 088DEG 5KT 2998 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Oct 3, 8:29 AM EDT | Special Marine Warning | TAE | 91 min | |
| Oct 3, 11:12 AM EDT | Special Marine Warning | TAE | 63 min | |
| Oct 3, 11:25 AM EDT | Areal Flood Advisory | TAE | Franklin, Liberty, Wakulla | 110 min |
| Oct 3, 12:14 PM EDT | Rip Current Statement | TAE | Gulf | 36 hr |
| Oct 3, 12:32 PM EDT | Special Weather Statement | TAE | Franklin | 43 min |
| Oct 3, 12:51 PM EDT | Areal Flood Advisory | TAE | Franklin, Liberty, Wakulla | 3 hr |
| Oct 3, 2:53 PM EDT | Special Weather Statement | TAE | Grady | 52 min |
| Oct 3, 3:05 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Mitchell | 115 min |
| Oct 3, 3:56 PM EDT | Special Weather Statement | TAE | Miller | 49 min |
| Oct 3, 4:54 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph, Terrell | 51 min |
| Oct 3, 5:42 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph, Terrell | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.